Hail, Camden
- When
- August 29, 3:44 PM CST
- Where
- Camden County, 12 mi NW of Camdenton
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.117, -92.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 29, 1:35 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT WED AUG 29 2001 PRECIPITATION CHANCES WILL AGAIN BE THE PRIMARY FORECAST CONCERN TODAY. A STALLED FRONTAL BOUNDARY STRETCHED ACROSS SOUTHEAST AND CENTRAL MISSOURI THIS AFTERNOON. MOISTURE POOLING ALONG AND SOUTH OF THIS BOUNDARY...AND CAPES AROUND 3500 J/KG WERE SUPPORTING RAPID CONVECTIVE DEVELOPMENT THIS AFTERNOON. A SHORTWAVE NOW OVER MANITOBA WILL BE THE MAJOR FEATURE OVER THE NEXT FEW DAYS AS IS IT AIDS THE DEVELOPMENT OF A LONGWAVE TROUGH OVER EASTERN CANADA. THIS WILL BRING A COLD FRONT THROUGH THE AREA FRIDAY AND COOLER TEMPERATURES OVER THE WEEKEND. MODELS IN GENERAL AGREEMENT WITH TIMING OF THIS FRONT. FOR TONIGHT...WILL CARRY CHANCE OF THUNDERSTORMS THROUGH THE EVENING WITH ONGOING CONVECTION. LIGHT WIND FIELD AT ALL LEVELS WILL RESULT IN SLOW MOVING AND POTENTIALLY FLOOD PRODUCING STORMS. SOME HAIL ALSO POSSIBLE IN STRONGER PULSE TYPE STORMS. ON THURSDAY...SHEAR AXIS THAT HAS BEEN PARKED OVER THE SOUTHERN PLAINS WILL SHIFT INTO THE LOWER MISSISSIPPI RIVER VALLEY. ALTHOUGH FOCUS OF CONVECTION WILL BE FARTHER SOUTH...SUFFICIENT INSTABILITY AND NO CAP WILL RESULT IN DIURNALLY DRIVEN CONVECTION. A COLD FRONT DROPPING SOUTH OUT OF THE NORTHERN PLAINS WILL MAKE IT INTO NORTHERN MISSOURI THURSDAY NIGHT. THIS WILL CONTINUE THE RAIN THREAT THROUGH THE NIGHT. THE FRONT WILL SLIDE INTO THE OZARKS ON FRIDAY KEEPING THE CHANCE OF PRECIPITATION GOING. IN THE EXTENDED...MODELS CONSISTENT IN PUSHING THE FRONT OUT OF THE AREA BY EARLY SATURDAY SO WILL GO FOR A DRY DAY. THE AVN PROGS A SHORTWAVE TO CROSS THE AREA ON SUNDAY. CONSIDERABLE MID-HIGH LEVEL MOISTURE ASSOCIATED WITH THIS SYSTEM BUT DO NOT EXPECT PRECIPITATION AS HIGH PRESSURE AND A DRIER AIRMASS WILL SPREADING OVER THE AREA AT THE SURFACE. THANKS FOR THE COORDINATION EAX. PRELIMINARY NUMBERS FOR FORECAST COORDINATION ONLY... FCSTID = 11 SGF 67 85 65 84 / 30 30 40 40 JLN 68 87 66 85 / 30 30 40 40 UNO 66 85 65 84 / 30 30 40 40 VIH 67 85 65 84 / 30 30 40 40 .SGF... MO...NONE. KS...NONE. FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1045 AM CDT WED AUG 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 5 S LEBANON MO 1.25 INCH HAIL
08/28/01 LACLEDE HAIL FELL FOR 45
MINUTES. REPORTED BY
EMERGENCY MANAGEMENT.KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED AUG 29 2001 ...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A STALLED FRONT OVER THE MISSOURI OZARKS THIS AFTERNOON. ALTHOUGH MOST AREAS WILL REMAIN DRY ...THE STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLOODING. SMALL HAIL AND WIND GUSTS TO 45 MPH WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. THE STORMS WILL DIMINISH AFTER SUNSET. EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS NOT EXPECTED. .EXTENDED OUTLOOK... ALTHOUGH SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY INTO SATURDAY MORNING...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH TUESDAY. FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 PM CDT WED AUG 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0249 PM SHELL KNOB MO .88 INCH HAIL
08/29/01 BARRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0255 PM ALBATROSS MO 1 INCH HAIL
08/29/01 LAWRENCE REPORTED BY MEDIA.
0300 PM HALLTOWN MO 60 MPH TSTM GUST
08/29/01 LAWRENCE REPORTED BY MEDIA.
0305 PM 2 W PENNSBORO MO 1 INCH HAIL
08/29/01 DADE REPORTED BY MEDIA.
0325 PM 5 E LEBANON MO WIND DAMAGE
08/29/01 LACLEDE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT WED AUG 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM CASSVILLE MO .75 INCH HAIL
08/29/01 BARRY REPORTED BY PUBLIC.
0345 PM 2 N CASSVILLE MO .75 INCH HAIL
08/29/01 BARRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0409 PM LINN CREEK MO .75 INCH HAIL
08/29/01 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0410 PM DECATURVILLE MO 1 INCH HAIL
08/29/01 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0410 PM 3 S LEBANON MO WIND DAMAGE
08/29/01 LACLEDE NUMEROUS TREES DOWN
ACROSS ROADS. WINDS
ESTIMATED AT 60 MPH.
REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT WED AUG 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM PIERCE CITY MO 65 MPH TSTM GUST
08/29/01 LAWRENCE NUMEROUS TREES AND
LARGE LIMBS DOWN ACROSS
TOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT WED AUG 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM 1 N TUSCUMBIA MO 1.25 INCH HAIL
08/29/01 MILLER REPORTED BY PUBLIC.
0440 PM TUSCUMBIA MO 1 INCH HAIL
08/29/01 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0442 PM TUSCUMBIA MO 1.25 INCH HAIL
08/29/01 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0442 PM TUSCUMBIA MO 60 MPH TSTM GUST
08/29/01 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 107 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266512.